Alert archive / Nebraska / Tornado Warnings in 2004
Tornado Warning 71, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Jun 13, 2004, 4:31 PM CDT for Saunders County, Nebraska. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2004, 4:31 PM CDT (21:31 UTC)
- Expired
- Jun 13, 2004, 5:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Saunders County, NE
The radar
The Omaha radar (KOAX), 33 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 4:55 PM CDT | HAIL 1 | Ceresco, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 3:55 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.5 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1481 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
545 WFUS53 KOAX 132131 TOROAX NEC155-132200- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE OMAHA NE 430 PM CDT SUN JUN 13 2004 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * TORNADO WARNING FOR... SAUNDERS COUNTY IN EAST CENTRAL NEBRASKA * UNTIL 500 PM CDT * AT 426 PM CDT...RADAR INDICATED A SEVERE STORM WITH A POSSIBLE TORNADO. THE MOST DANGEROUS PART OF THE STORM WAS LOCATED 4 MILES NORTHWEST OF VALPARAISO...OR ABOUT 23 MILES NORTHWEST OF LINCOLN... MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... WESTON CERESCO...MALMO WAHOO ITHACA...MEAD AT 425 PM CDT...EMERGENCY MANAGEMENT REPORTED GOLFBALL SIZED HAIL 4 MILES SOUTHWEST OF WESTON. IF YOU ARE IN THE PATH OF A TORNADO...GO TO A BASEMENT. IF A BASEMENT IS NOT AVAILABLE...TAKE COVER IN AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR HOME OR BUSINESS. AVOID WINDOWS. LAT...LON 4125 9692 4103 9693 4105 9636 4129 9640 $$ MILLER/ZAPOTOCNY
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Jun 13, 3:59 AM CDT, 12 hours 32 minutes earlier.
Area forecast discussion, Jun 13, 3:59 AM CDT, 12 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 359 AM CDT SUN JUN 13 2004 .DISCUSSION... TSTMS CHANCES/STRENGTH INTO TUE MAIN FCST CHALLENGE FOLLOWED BY TEMPERATURES LATER IN THE WEEK AS POSSIBLE SIGFNT COOL DOWN COULD DVLP. SHORT TERM...WEAK MID LVL WARM ADVCTN COUPLED WITH THERMAL TROF AT 500 MB MOVG ACRS SD/FAR NRN NEBR WAS HELPING TO GENERATE AN INCREASING AREA OF TSTMS. BUMPED UP POPS ACRS THE N THIS MORNING TO ACCOUNT FOR THIS. QUIETER AFTN PROBABLY IN STORE FOR CWA AS MODELS DECREASE FCST INSTABILITY WITH EITHER DOWNSLOPE SFC-850 MB WINDS PER ETA OR VERY WEAK WITH LTL/NO CONVERGENCE PER GFS. ALSO MODESTLY WARMING MID LVL TEMPS. NONETHELESS...KEPT POPS IN FCST FOR THIS AFTN AS PSBL BOUNDARY WILL SET UP NR SRN ZONES AND LFQ OF UPR JET COULD AFFECT NRN ZONES. GFS AND ETA BOTH GENERATE A LTL QPF FAR NERN AND SERN NEBR. LOWERED TEMPS SLIGHTLY ACRS THE SOUTH TO ACCOUNT FOR VERY WET GROUND AND A SLIGHTLY COOLER THAN EARLIER FCST START. PCPN APPEARS TO ONLY REMAIN IN THE SLGT CHC CATEGORY MOST AREAS TNGT AS MOISTURE CONVERGENCE AND UPR SUPPORT WK. PSBL EXCEPTION COULD BE SERN ZONES CLOSER TO EITHER A SFC OR SLIGHTLY ELEVATED FRONT. BOOSTED POPS FOR MONDAY AFTERNOON/MONDAY NGT PDS...SPCLY SRN ZONES...AS IT APPEARS WARM FRONT WL DVLP OR MOVE INTO SERN NEBR WITH INCREASING 850 MB THETA E ADVCTN SPREADING N ACRS CWA. POSSIBLE SEVERE WEATHER SCENARIO SETTING UP SOME WHERE NEAR SERN NEBRASKA MON AFTN/EVENING AS ATMOSPHERE DESTABILIZES RAPIDLY WITH MOISTURE/HEAT RETURN. DIDNT CHANGE TEMPS TOO MUCH MON. HOWEVER...RAISED TEMPS A LTL ON TUE...ESPECIALLY SRN ZONES AS WARM FRONT SHOULD LIFT N OF THERE AND CDFNT PROBABLY WONT ARRIVE S UNTIL TUE NGT. CNTRL/NRN ZONES A LTL MORE TRICKY AS WARM ADVCTN CLOUDS AND/OR PCPN COULD LIMIT HEATING. STRONG/SVR STORMS AGAIN POSSIBLE BOTH WITH WARM FRONT AND THEN AS CDFNT PUNCHES SE. WITH A SLIGHTLY SLOWER FROPA...EITHER ARRIVING LATE TUE OR EARLY WED...LINGERED PCPN INTO WED AM. IF LATEST ETA UPR JET FCST VERIFIES PCPN WOULD EVEN HAVE TO BE EXTENDED INTO WED AFTN AS ERN NEBR IS PLACED IN RRQ OF A STRONG UPR JET N OF THE STATE. WITH MORNING CLOUDS/PCPN AND AFTN COOL ADVCTN LOWERED HIGHS A LTL. LAST SEVERAL RUNS OF THE GFS HAVE TRENDED TOWARD A COOLER LATE WEEK PD AS A MODERATELY STRONG UPR TROF ROTATES TOWARD NRN PLAINS. HAVE ADJUSTED TEMPS DOWN A LTL TO ACCOUNT FOR THIS BUT NOT AS COOL AS OPERATIONAL MEX NUMBERS YET. TIMING OF ANY UPR SHRTWV TROFS IN UPR FLOW TOO HARD TO TIME SO DID NOT CHANGE POPS LATE NEXT WEEK IN THIS FCST. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && CHERMOK
Hazardous weather outlook, Jun 13, 11:08 AM CDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1108 AM CDT SUN JUN 13 2004 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-132300- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1108 AM CDT SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE AREA THROUGH THIS EVENING. HOWEVER...ORGANIZED SEVERE WEATHER APPEARS UNLIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF SEVERE THUNDERSTORMS LATE MONDAY AFTERNOON AND EVENING AND AGAIN TUESDAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER HAZARD. THUNDERSTORMS CONTINUE IN THE FORECAST WEDNESDAY AND THURSDAY AND AGAIN FRIDAY NIGHT INTO SATURDAY. ALTHOUGH THE THREAT OF SEVERE WEATHER APPEARS LESS THAN IT WILL BE DURING THE NEXT FEW DAYS...LATER HAZARDOUS WEATHER OUTLOOKS WILL PROVIDE ADDITIONAL INFORMATION REGARDING ANY THUNDERSTORM ACTIVITY LATER NEXT WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. DEE
In the hours before
Local storm report, Jun 13, 11:11 AM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
1111 AM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 1 N VILLISCA 40.95N 94.98W
06/12/2004 0.88 INCH MONTGOMERY IA CO-OP OBSERVER
0810 PM HAIL 4 NW VILLISCA 40.97N 95.03W
06/12/2004 0.75 INCH MONTGOMERY IA CO-OP OBSERVER
&&
JEKLocal storm report, Jun 13, 4:04 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
404 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL 4 NNE DAVID CITY 41.31N 97.10W
06/13/2004 2.00 INCH BUTLER NE PUBLIC
&&
BCMLocal storm report, Jun 13, 4:10 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
410 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0408 PM FUNNEL CLOUD BRUNO 41.28N 96.96W
06/13/2004 BUTLER NE EMERGENCY MNGR
THREE FUNNEL CLOUDS REPORTED.
&&
JBLocal storm report, Jun 13, 4:13 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
413 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL 1 N DAVID CITY 41.27N 97.13W
06/13/2004 0.75 INCH BUTLER NE EMERGENCY MNGR
&&
BCMLocal storm report, Jun 13, 4:28 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
428 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND GST 2 E BRAINARD 41.18N 96.96W
06/13/2004 80 MPH BUTLER NE EMERGENCY MNGR
BUILDINGS AND TREES DOWN.
&&
JBThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:07 PM CDT | Flash Flood Warning | OAX | Otoe | 113 min |
| Jun 12, 7:15 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Richardson | 45 min |
| Jun 12, 7:22 PM CDT | Flash Flood Warning | OAX | Jefferson | 113 min |
| Jun 12, 8:03 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 12 min |
| Jun 13, 3:32 PM CDT | Tornado Warning | OAX | Butler | 28 min |
| Jun 13, 3:59 PM CDT | Tornado Warning | OAX | Butler | 46 min |
| Jun 13, 4:12 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 63 min |
| Jun 13, 4:39 PM CDT | Tornado Warning | OAX | Lancaster | 51 min |
| Jun 13, 4:49 PM CDT | Flash Flood Warning | OAX | Saunders | 4 hr |
| Jun 13, 4:54 PM CDT | Flash Flood Warning | OAX | Lancaster | 4 hr |
| Jun 13, 5:09 PM CDT | Tornado Warning | OAX | Cass | 51 min |
| Jun 13, 5:16 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 44 min |
| Jun 13, 5:32 PM CDT | Tornado Warning | OAX | Otoe | 58 min |
| Jun 13, 6:00 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 15 min |
Nearby
Tornado Warnings in Nebraska, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.